| Model Number |
SY60WF |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Endophthalmitis (1835); Blurred Vision (2137)
Type of Reportable Event
Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient developed a fungal endophthalmitis infection in the eye.This condition has caused significant discomfort and adversely affected the patient eye health.Additional information has been received and stated that after about one and a half months following cataract surgery, the patient began experiencing mild blurriness in the operated eye.Over the next two to three weeks, the blurriness gradually worsened.The patient experienced mild haze.Intraocular pressure was slightly high.A retina specialist was consulted, who diagnosed the condition as fungal endophthalmitis in the right eye and recommended pars plana vitrectomy (ppv) surgery.The procedure has been performed twice so far, but the eye has not yet fully recovered.Multiple laboratory tests on eye samples have confirmed the presence of infection behind the implanted lens.The patient had no prior history of such infections, strongly suggesting that the infection developed after lens implantation.The treating doctor has indicated that, if there is no improvement in the patient¿s condition, removal of the implanted lens may be required.The patient symptoms were on going.
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in h.3.And h.11.Customer inquiries: - conduct a thorough investigation into this matter, including whether there have been any similar complaints or product recalls associated with this batch.Answer: the investigation reviewed the complaint history data for the reported lot.There are no other complaints for the reported lot, and no product recalls associated with this batch.- provide complete details regarding the specific batch and its manufacturing, distribution, and sterilization history.Answer: *a product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.*sterilisation reports were reviewed and there were no issues with the sterilisation process.All cycle parameters were within their validated specifications and all bis from the external process challenge devices were rendered sterile by the routine sterilisation process.The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The root cause for the reported complaint could not be determined.The sterilisation reports were reviewed and there were no issues with the sterilisation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information has been received stating that the lens was removed in a secondary procedure and replaced with an unspecified lens.The surgeon stated that the fungus was stuck behind the lens, but the patient has still not recovered.She is still on antifungal medications.